Tennessee, 2015

Hail and Damaging Winds in Tennessee, April 15, 2015

April 15, 2015 · NWS OHX · 3 events in 2 counties and zones

A few strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on April 15, with additional showers and storms moving into the area from the west during the early morning hours on April 16. A few reports of wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A few strong to severe thunderstorms developed across Middle Tennessee during the afternoon hours on April 15, with additional showers and storms moving into the area from the west during the early morning hours on April 16. A few reports of wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 15, 1:11 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 15, 1:11 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT WED APR 15 2015

.DISCUSSION...
NEEDLESS TO SAY AN UNSETTLED STRETCH OF WEATHER COMING UP FOR THE NEXT
SEVERAL DAYS. INITIALLY A SHORT WAVE EXTENDS FROM SOUTHEAST KANSAS
DOWN THROUGH TEXARKANA WILL MOVE THIS WAY TONIGHT WHILE A SURFACE
LOW CENTERED OVER WESTERN ARKANSAS WITH A WARM FRONT DRAPED EASTWARD
ALONG THE MISSISSIPPI...ALABAMA BORDER. FRONT LIFTS NORTHWARD
TONIGHT PLACING MID STATE WELL WITHIN WARM SECTOR BEFORE DAYBREAK
THURSDAY. AM LOOKING FOR INSTABILITY TO INCREASE OVERNIGHT AND
WITH THE APPROACHING SHORT WAVE EXPECT TO SEE SHOWERS AND SCATTERED
THUNDERSTORMS DEVELOP IN NORTHEAST MISSISSIPPI AND SOUTHERN MIDDLE
TENNESSEE AROUND MIDNIGHT AND LIFT NORTHWARD IN THE OVERNIGHT.
THERE COULD BE SOME ISOLATED TO SCATTERED EVENING SHOWERS AND
PERHAPS A THUNDERSTORM OR TWO BUT SHORT WAVE'S GOT TO GET CLOSER
AND WE NEED TO DESTABILIZE WHICH WE WILL SOUTH OF WARM FRONT LATER
TONIGHT. STILL A GOOD CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
ON THURSDAY AS SHORT WAVE WEAKENS WHILE TRAVERSING THE AREA.

SOUTHWESTERN U.S UPPER LOW IN PLACE ON THURSDAY WITH A SERIES OF
SHORT WAVES EJECTING OVER THE NEXT SEVERAL DAYS BEFORE SOUTHWESTERN
U.S UPPER LOW FINALLY PHASES WITH BUCKLING NORTHERN STREAM WITH A
BROAD UPPER TROUGH RESULTING OVER THE EASTERN HALF OF THE U.S.
FIRST OF NEXT WEEK. MILD TEMPS THROUGH THE WEEKEND THEN COOLER
NIGHTIME TEMPS MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  72  60  78 /  60  50  30  30
CLARKSVILLE    60  74  59  76 /  60  40  30  30
CROSSVILLE     54  65  55  72 /  60  50  30  30
COLUMBIA       59  72  58  76 /  60  50  30  30
LAWRENCEBURG   59  72  58  76 /  60  50  30  30
WAVERLY        60  76  60  78 /  60  40  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Apr 15, 4:07 AM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT WED APR 15 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING ACROSS MIDDLE TN. SOME OF THESE STORMS MAY BECOME STRONG
AT TIMES...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 40 AND WEST OF
INTERSTATE 24. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG
WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Apr 15, 5:22 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED APR 15 2015

TNZ027-059-152345-
DAVIDSON-WILLIAMSON-
622 PM CDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL AND BERRY HILL.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3613 8674 3601 8670 3600 8697 3608 8698

31

The radar

The Nashville radar (KOHX), 38 km away, was scanning. The volume nearest the first event began at 23:34 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Davidson

When
April 15, 5:34 PM CST
Where
Davidson County, Bellevue
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.070, -86.930

Thunderstorm Wind, Davidson

When
April 15, 6:28 PM CST
Where
Davidson County, 3 mi SSW of Antioch
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.030, -86.691

Three trees were blown down with nearly 4000 people without power southwest of Antioch.

Thunderstorm Wind, Hickman

When
April 15, 11:24 PM CST
Where
Hickman County, 1.52 mi N of Beaverdam Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.702, -87.616

A home suffered minor damage on Sulphur Creek Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567246, 567247, 567248.